Alert archive / Alabama / Gale Watches in 2019

Gale Watch 3, NWS Mobile, AL

December 20, 2019

NWS Mobile, AL issued this gale watch at Dec 20, 2019, 3:50 AM CST. It took effect at Dec 21, 2019, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 20, 2019, 3:50 AM CST (09:50 UTC)
In effect from
Dec 21, 2019, 6:00 PM CST
Expired
Dec 21, 2019, 4:04 AM CST
In force
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale watch went out at Dec 19, 11:57 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Dec 19, 11:57 PM CST, 3 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1157 PM CST Thu Dec 19 2019

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...Have updated to lower overnight lows by about 2 degrees
on average.  Made other minor adjustments. /29

&&

.PREV DISCUSSION... /issued 1128 PM CST Thu Dec 19 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
06Z issuance...VFR conditions are expected for the next 24 hours.
Calm to light northerly winds tonight become northeast 5 to 10
knots by mid Friday morning and continue into the early evening
hours. /29

PREV DISCUSSION... /issued 519 PM CST Thu Dec 19 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...VFR conditions continue over the area through the
period. Light northerly winds become northeasterly 5 to 10 knots
by Friday morning. /29

PREV DISCUSSION... /issued 339 PM CST Thu Dec 19 2019/

NEAR TERM /Now Through Friday/...Surface high pressure will
continue to slowly move eastward through the period with surface
winds becoming northeast on Friday. A shortwave will move into the
southern plains by Friday afternoon resulting in increasing clouds
from the west. High temps will be slightly warmer, in the upper 50s.
Lows tonight will fall into the low to mid 30s inland to around 40
along the coast. /13

SHORT TERM /Friday night Through Sunday night/...An upper level
low will approach from the Southern Plains on Saturday, moving
across the north central Gulf Coast on Sunday. All guidance
continues to indicate cyclogenesis along an old baroclinic zone
in the central/east central Gulf on Saturday, with the low
strengthening slowly as it moves north/northeast ahead of the
upper low. Guidance continues to differ on the exact interaction
with the upper low, which goes a long way in determining the
strength and track. The GFS and Euro swapped places this morning,
with the GFS indicating the low phasing with the upper level low
and moving across the western FL Panhandle. This phasing would
result in a significant increase in sfc-850 mb winds, which could
result in some strong winds over portions of our forecast area.
However, the Euro has now trended east with the low and delays any
significant intensification/phasing until the low is well east of
our area. It's worth noting that the 06z Euro ensembles began the
eastward trend and this has continued with the 12z ensembles.
Therefore, we are not going to advertise any significant winds
over land with this package. However, if a GFS type solution were
to come to fruition, then we would see the potential for windy
conditions.

Regardless of the exact evolution, rain develops across the region
in earnest on Saturday and continues on Sunday. Mid level isentropic
lift actually starts increasing over western zones Friday night,
but it will take quite awhile for the low to mid levels to saturate.
Therefore, will only carry a chance of rain in the western half
of the area after midnight Friday night. 2-4" of rain still looks
likely over a good portion of the area and totals could certainly
be higher, especially if a stronger low moves in closer proximity
to our area. It will certainly be a cool rain given the
likelihood most of the forecast area stays north and west of the
low. Highs will not make it out of the 50s over the weekend.

LONG TERM /Monday Through Thursday/...Rain chances quickly come
to an end on Monday as the upper low moves well east of the
region. Upper ridging builds across the region in the wake of the
low, which will result in dry weather and moderating temperatures
through Christmas Day. Highs start out the week in the low 60s on
Monday, but warm to around 70 on Christmas Day. Lows will still be
on the cool side (mainly in the 40s) given surface high pressure
will be centered over the region with clear skies. The upper flow
becomes southwesterly by Thursday with a continued warming of
temperatures. 34/JFB

MARINE...Moderate northeast flow will increase along with building
seas Friday night through early next week in response to sfc low
pressure  developing over the north central Gulf. Small craft
advisories will likely be required late Friday through the weekend.
Gale conditions will also be possible well offshore over the
weekend. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 19, 4:19 AM CST, 23 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
419 AM CST Thu Dec 19 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
419 AM CST Thu Dec 19 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a moderate risk for rip currents along area beaches
Friday through the weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn severe spotter networks is not expected
through Wednesday.

GMZ630>636-650-655-670-675-201030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
419 AM CST Thu Dec 19 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Alabama and western
Florida waters out 60 nm until 9 AM CST this morning.

Moderate east to northeast flow will continue to make conditions
hazardous for small craft thereafter.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Moderate east to northeast flow will continue to make conditions
hazardous for small craft Thursday and Friday.

Winds and seas build late Friday through the weekend as a low
pressure system deepens over the northern Gulf. Small Craft
Advisories will likely be needed beginning Friday night. A Gale
Watch or Warning will also be possible, particularly for offshore
Gulf waters.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:50 AM CSTSmall Craft AdvisoryMOB71 hr
Dec 20, 4:40 AM CSTRip Current StatementMOBBaldwin, Mobile4 days
Dec 20, 11:30 AM CSTSmall Craft AdvisoryMOB4 days

Nearby

Gale Watches in Alabama, 2019Every gale watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.